MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU60200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Bradycardia (1751); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Ventricular Fibrillation (2130); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 02/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion (pe), cardiac tamponade, and cardiac perforation occurred requiring surgical intervention.The procedure was aborted.A left atrial appendage (laa) closure procedure was being performed using intracardiac echocardiography (ice) guidance.A 20mm watchman flx pro closure device and delivery system (wds) was advanced into a narrow, pinched appendage anatomy.The initial deployment appeared fully expanded but was positioned distally, leaving proximal pectinate tissue uncovered.The physician performed partial recaptured to reposition the device more proximally; however, resistance was encountered and the wds appeared caught on tissue.Multiple recapture and redeployment attempts were performed.A pe was then noted developing around the transverse sinus region and progressively enlarged rapidly accompanied by hypotension.A transesophageal echocardiogram (tee) was performed and a pericardiocentesis was initiated, and blood was manually aspirated and returned via the groin access site.Despite these efforts, the pe continued to enlarge, and the patient became hemodynamically unstable, requiring cardiopulmonary resuscitation (cpr) which was performed for 30 minutes while efforts for an emergent sternotomy was initiated.The surgeon identified an approximately 2 cm perforation of the laa.A 3 mm clip was applied across the laa (ligation) and the perforation was repaired.Approximately 2 liters of blood were transfused.The laa closure procedure was aborted, without a closure device being implanted.The patient was admitted to the hospital for ongoing management.
 
Event or Problem Description
It was reported that pericardial effusion (pe), cardiac tamponade, and cardiac perforation occurred requiring surgical intervention.The procedure was aborted.A left atrial appendage (laa) closure procedure was being performed using intracardiac echocardiography (ice) guidance.A 20mm watchman flx pro closure device and delivery system (wds) was advanced into a narrow, pinched appendage anatomy.The initial deployment appeared fully expanded but was positioned distally, leaving proximal pectinate tissue uncovered.The physician performed partial recaptured to reposition the device more proximally; however, resistance was encountered and the wds appeared caught on tissue.Multiple recapture and redeployment attempts were performed.A pe was then noted developing around the transverse sinus region and progressively enlarged rapidly accompanied by hypotension.A transesophageal echocardiogram (tee) was performed and a pericardiocentesis was initiated, and blood was manually aspirated and returned via the groin access site.Despite these efforts, the pe continued to enlarge, and the patient became hemodynamically unstable, requiring cardiopulmonary resuscitation (cpr) which was performed for 30 minutes while efforts for an emergent sternotomy was initiated.The surgeon identified an approximately 2 cm perforation of the laa.A 3 mm clip was applied across the laa (ligation) and the perforation was repaired.Approximately 2 liters of blood were transfused.The laa closure procedure was aborted, without a closure device being implanted.The patient was admitted to the hospital for ongoing management.It was further reported the hemodynamic instability also included bradycardia, tachycardia ,and ventricular tachycardia and ventricular fibrillation.The patient remains hospitalized.
 
Additional Manufacturer Narrative
B5: information added.H6 patient codes added: bradycardia, tachycardia, ventricular fibrillation, tachycardia.
 
Additional Manufacturer Narrative
B5: information added.H6: impact code added: unexpected medical intervention.
 
Event or Problem Description
It was reported that pericardial effusion (pe), cardiac tamponade, and cardiac perforation occurred requiring surgical intervention.The procedure was aborted.A left atrial appendage (laa) closure procedure was being performed using intracardiac echocardiography (ice) guidance.A 20mm watchman flx pro closure device and delivery system (wds) was advanced into a narrow, pinched appendage anatomy.The initial deployment appeared fully expanded but was positioned distally, leaving proximal pectinate tissue uncovered.The physician performed partial recaptured to reposition the device more proximally; however, resistance was encountered and the wds appeared caught on tissue.Multiple recapture and redeployment attempts were performed.A pe was then noted developing around the transverse sinus region and progressively enlarged rapidly accompanied by hypotension.A transesophageal echocardiogram (tee) was performed and a pericardiocentesis was initiated, and blood was manually aspirated and returned via the groin access site.Despite these efforts, the pe continued to enlarge, and the patient became hemodynamically unstable, requiring cardiopulmonary resuscitation (cpr) which was performed for 30 minutes while efforts for an emergent sternotomy was initiated.The surgeon identified an approximately 2 cm perforation of the laa.A 3 mm clip was applied across the laa (ligation) and the perforation was repaired.Approximately 2 liters of blood were transfused.The laa closure procedure was aborted, without a closure device being implanted.The patient was admitted to the hospital for ongoing management.It was further reported the hemodynamic instability also included bradycardia, tachycardia ,and ventricular tachycardia and ventricular fibrillation.The patient remains hospitalized.It was further reported the patient required a tracheostomy tube to be placed.
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis the watchman flx? pro was discarded; therefore, returned device analysis could not be completed.Device history record review: a review was completed of the device history records (dhr) for the watchman flx? pro, part # m635wu60200, batch # 0036809708.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Labeling review; there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman flx? pro instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include arrhythmia (bradycardia, tachycardia, ventricular tachycardia, ventricular fibrillation), (resuscitation) pericardial effusion with cardiac tamponade (additional device required), perforation, and hypotension (hospitalization, imaging required, blood transfusion, surgical intervention, unexpected medical intervention).Risk review; a risk review was completed and confirmed that the events of arrhythmia (bradycardia, tachycardia, ventricular tachycardia, ventricular fibrillation), pericardial effusion with cardiac tamponade, perforation, and hypotension were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion; based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description

Brand Name
WATCHMAN FLX? PRO
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24345653
Report Number2124215-2026-08542
Device Sequence Number15838094
Product Code NGV
UDI-Device Identifier00191506004583
UDI-Public(01)00191506004583(17)280621(10)36809708
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635WU60200
Device Catalogue NumberM635WU60200
Device Lot Number0036809708
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer02/16/2026
03/10/2026
04/13/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/09/2026
03/25/2026
04/23/2026
Date Device Manufactured06/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age72 YR
Patient SexMale